Michigan, 2007

Flash Flooding and Hail in Michigan, June 27, 2007

June 27, 2007 · NWS DTX · 23 events in 8 counties and zones

Numerous waves of thunderstorms affected southeast Michigan during the afternoon and evening of June 27, 2007. Severe storms developed along and ahead of a cold front, which dropped south through a very warm and humid airmass.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
1
Injuries
0
Property damage
$35,000
Crop damage
None recorded
Events
23

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS DTX wrote it up.

Numerous waves of thunderstorms affected southeast Michigan during the afternoon and evening of June 27, 2007. Severe storms developed along and ahead of a cold front, which dropped south through a very warm and humid airmass. There were numerous reports of wind damage and hail. Saginaw County received two separate rounds of severe weather, producing hail to one-inch in diameter and a number of reports of trees and power poles blown down by winds. Flooding was also a concern, as some areas were repeatedly affected by complexes of storms. Northern Shiawassee County received the worst flooding, with National Weather Service radar estimating up to six inches of rainfall in just a few hours. A golfer in northwest Detroit was struck by lightning and killed after seeking refuge under a tree.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before the first event at Jun 27, 10:12 AM EST, 2 hours 3 minutes earlier.

Area forecast discussion, Jun 27, 10:12 AM EST, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1112 AM EDT WED JUN 27 2007

.UPDATE...

PRE-FRONTAL SCATTERED (TO MAYBE NUMEROUS) ACTIVITY OVER SOUTHWEST
LOWER MICHIGAN EXPECTED TO MOVE THROUGH SOUTHEAST MICHIGAN 15-18Z.
AFT 18Z...THERE MAY NOT BE MUCH ACTIVITY (EXCEPT RIGHT ALONG THE
SURFACE COLD FRONT)....AS NEGATIVE UPPER LEVEL IPV ADVECTION MOVES
IN. WITH THE RELATIVELY WARM MID LEVELS (500 MB OF -8 C)/WEAK MID
LEVEL LAPSE RATES AND SKINNY 0-1 KM CAPES OF 1000 J/KG OR
LESS...NO SEVERE WEATHER IS EXPECTED WITH MARGINAL WIND FIELDS
(0-6 KM BULK SHEAR LESS THAN 15 KNOTS) THROUGH 00Z. TEMPS
CURRENTLY IN THE LOW TO MID 80S...AND WOULD EXPECT ANOTHER 5
DEGREE RISE FOR THE PRECIPITATION FREE LOCATIONS...WITH MOST
LOCATIONS CLIMBING INTO THE UPPER 80S FOR MAXES.

MAINTAINED THE LIKELY POPS THIS EVENING AS THE ACTUAL COLD FRONT
DROPS SOUTH THROUGH SOUTHEAST MICHIGAN...BUT WILL LOOK AT THE
TRENDS THIS AFTERNOON...AS THE FRONT IS EXPECTED TO BECOME MORE
PARALLEL TO THE MEAN FLOW (W-E) ORIENTED OVER LOWER MICHIGAN.
SUSPECT THE MAJORITY OF THE ACTIVITY EARLY THIS EVENING WILL BE
OVER NORTHERN ILLINOIS/INDIANA WHERE BETTER INSTABILITY AND SOME
UPPER LEVEL SUPPORT IS OBSERVED.

&&

.PREV DISCUSSION...ISSUED 750 AM EDT WED JUN 27 2007

SHORT TERM...TODAY
EARLY THIS MORNING A SURFACE LOW WAS NORTH OF LAKE SUPERIOR WITH
ITS ACCOMPANYING COLD FRONT STRETCHING SOUTH SOUTHWEST THROUGH
WISCONSIN.  THE SURFACE LOW WILL CONTINUE EAST TODAY WITH THE COLD
FRONT SLOWING DOWN AND BECOMING MORE EAST WEST ORIENTATED AS IT
MOVES ACROSS SOUTHERN LOWER MICHIGAN AWAY FROM THE RATHER WEAK
NORTHERN JET STREAM.  THE FRONT WILL ENTER THE SAGINAW VALLEY AND
THUMB REGION LATE AFTERNOON.   THERE IS LITTLE IN THE WAY OF
DYNAMICS TODAY OTHER THEN SURFACE CONVERGENCE WITH THE FRONT AS
WINDS AND WIND SHEAR QUITE WEAK ALL THE WAY TO JET LEVEL.  MODELS
AND WATER VAPOR IMAGERY SHOW GENERALLY WEAK AND DIFFUSE VORT MAXES
EMBEDDED IN 500MB FLOW.   A BIT DEEPER MOISTURE IS ADVECTING INTO
SOUTHEAST LOWER MICHIGAN WITH K INDICES REACHING LOW 30S ALONG WITH
CAPES AROUND 2K JOULES AND LIS TO ABOUT MINUS 7.  HOWEVER...
SOUNDINGS CONTINUE TO SHOW TALL BUT SKINNY CAPES WITH LOW LEVEL
CAPPING THROUGH EARLY AFTERNOON.

WILL GO WITH JUST A CHANCE FOR SHOWERS AND THUNDERSTORMS THIS
MORNING WITH BEST PROBABILITIES BEING FAR NORTH CLOSER TO THE APPROACHING
FRONT AND CLOSER TO THE OHIO BORDER AS WATER VAPOR SHOWS A WEAK VORT
OVER NORTH CENTRAL INDIANA DRIFTING TOWARD THE OHIO BORDER.  SHOWERS
AND THUNDERSTORMS WILL INCREASE IN COVERAGE DURING THE AFTERNOON AND
EVENING WITH DAYTIME HEATING AND APPROACHING FRONT.  DO NOT EXPECT
SEVERE WEATHER TODAY BUT WITH LIGHT WIND PROFILE AND DEEPER
MOISTURE...THUNDERSTORMS SHOULD BE PULSY SLOW MOVING AND WILL LIKELY
PRODUCE SOME GOOD HEAVY DOWNPOURS. UNFORTUNATELY NOT EVERYONE WILL
RECEIVE A GOOD GARDEN/LAWN WATERING DOWNPOUR.

WITH A BIT MORE MOISTURE AND CLOUD COVER...MOST AREAS SHOULD SEE
HIGHS IN THE UPPER 80S.

LONG TERM...TONIGHT THROUGH TUESDAY

COLD FRONT WILL MOVE THROUGH CENTRAL MICHIGAN THIS EVENING THEN
CONTINUE SOUTHWARD ACROSS SOUTHEAST MICHIGAN AND THROUGH ALL BUT
LENAWEE AND MONROE COUNTIES BY 800 AM. FRONT WILL THEN CONTINUE
SOUTHWARD ACROSS THE OHIO BORDER DURING THE DAY ON THURSDAY.

BEST COVERAGE OF THUNDERSTORMS SHOULD BE THIS EVENING JUST AHEAD OF
THE SURFACE FRONT. THIS WILL INITIALLY BE OVER THE TRI-CITIES AND
THUMB AREA DURING THE EARLY EVENING...THEN CONTINUE SOUTHWARD
THROUGH FLINT...AND DOWN INTO LIVINGSTON...OAKLAND...AND MACOMB
COUNTIES BY ABOUT 1100 PM. MODELS ARE INDICATING WE WILL THEN SEE A
LULL AS WE LOSE HEATING BEFORE STORMS START TO RE-FIRE ALONG THE
FRONT LATE THURSDAY MORNING OVER EXTREME SOUTHEAST MICHIGAN AND
OHIO. STORMS THIS EVENING WILL PROBABLY BE A LITTLE STRONG...BUT FEW
IF ANY SHOULD REACH SEVERE LIMITS. HELPING DEVELOPMENT...WE WILL
HAVE THE RIGHT ENTRANCE REGION OF A JET STREAK RIDING OVER THE
FRONT...ENERGY FROM A SHEARED OUT SHORTWAVE OVER TEXAS MOVING INTO
THE REGION...AND SB CAPES OF 1500-2000 J/KG. HOWEVER...CAPE PROFILES
OFF MODEL SOUNDINGS DO NOT LOOK FAVORABLE FOR THE DEVELOPMENT OF
STRONG UPDRAFTS AND SHEAR BECOMES LESS FAVORABLE AFTER
00Z...HINDERING STORM ORGANIZATION. -20 LEVELS OF 25000 FT WILL ALSO
LIMIT HAIL POTENTIAL. MAIN THREAT FROM THESE STORMS WILL BE HEAVY
RAINFALL...WITH MODELS SHOWING PW SURGING TO BETWEEN 1.5 AND 1.75
JUST AHEAD OF THE FRONT. MOVEMENT WILL ALSO BE FAIRLY SLOW. STORMS
WILL END AND SKIES WILL CLEAR RAPIDLY BEHIND THE FRONT...WITH
ACTIVITY FINALLY ENDING OVER EXTREME SOUTHEAST MICHIGAN BY
TOMORROW AFTERNOON.

STRONG CANADIAN SURFACE HIGH TO SETTLE IN OVER THE WESTERN GREAT
LAKES BY THURSDAY NIGHT AS AN OMEGA BLOCK BUILDS OVER THE NORTHERN
HALF OF NORTH AMERICA. FORECAST AREA WILL GENERALLY BE UNDER
NORTHERLY FLOW AND SURFACE HIGH PRESSURE UNTIL AT LEAST SUNDAY WHEN
THE OMEGA BLOCK IS FORECAST TO BEGIN TO SHIFT EAST AND BREAK DOWN.
SHORTWAVE MOVING THROUGH ONTARIO WILL PUSH A REINFORCING SHOT OF
COLD AIR THROUGH ON SATURDAY. WHILE WE WILL PROBABLY SEE A CLOUD
DECK DEVELOP AHEAD OF THIS WEAK FRONT...AIRMASS LOOKS TOO DRY AND
FORCING LOOKS TOO WEAK FOR PRECIPITATION. MODELS ARE STARTING TO
BECOME MORE CONSISTENT WITH A WARM FRONT LIFTING THROUGH MONDAY
NIGHT/TUESDAY MORNING AHEAD OF THE NEXT LOW PRESSURE SYSTEM MOVING
EASTWARD OUT OF THE PLAINS. HPC GRIDS REMAIN DRY...AND WITH OMEGA
BLOCK FORECAST TO PRECEDE THE SYSTEM...WILL KEEP GOING DRY FORECAST
FOR NOW AND KEEP AN EYE ON IT.

MARINE...

A COLD FRONT WILL MOVE ACROSS NORTHERN LAKE HURON THIS MORNING AND
THEN SLOW UP AS IT CROSSES SOUTHERN LAKE HURON THIS AFTERNOON. THE
FRONT WILL THEN PUSH SOUTH OF LAKE ERIE BY THURSDAY AFTERNOON.
SHOWERS AND THUNDERSTORMS ARE LIKELY WITH THE FRONT BUT SEVERE
WEATHER IS NOT EXPECTED.  LARGE HIGH PRESSURE WILL BUILD IN BEHIND
THE FRONT AND BRING FAIR BUT BELOW NORMAL TEMPERATURES ON A
NORTHERLY FLOW THROUGH THE WEEKEND.

SMALL CRAFT ADVISORIES ARE NOT ANTICIPATED TONIGHT AS NORTHERLY
WINDS LOOK LIKE THEY WILL STAY JUST BELOW CRITERIA...AND ONLY
GENERATE WAVE HEIGHTS OF BETWEEN 2 AND 4 FEET.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...NONE.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.

&&

UPDATE.......SF
AVIATION.....DRC
SHORT TERM...DRC
LONG TERM....OROW
MARINE.......DRC

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Jun 27, 9:25 AM EST, 2 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1025 AM EDT WED JUN 27 2007

MIZ047>049-053>055-060>062-281430-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
1025 AM EDT WED JUN 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LOCATIONS ALONG AND NORTH OF
I-69.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS
AFTERNOON...CONTINUING INTO THE EVENING HOURS AS A COLD FRONT
SLIDES THROUGH THE AREA. THESE STORMS ARE NOT EXPECTED TO BE
SEVERE...BUT THE MOST INTENSE STORMS WILL PRODUCE WIND GUSTS TO 45
MPH ALONG WITH HEAVY DOWNPOURS WHICH WILL ALLOW WATER TO POND ON
ROADWAYS. STORM MOTION WILL BE EAST TO SOUTHEAST AT 15 TO 20 MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY AND TONIGHT.

MIZ063-068>070-075-076-082-083-281430-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
1025 AM EDT WED JUN 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LOCATIONS SOUTH OF I-69.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS THROUGH THIS AFTERNOON WITH
SCATTERED THUNDERSTORMS EXPECTED THIS EVENING AND TONIGHT AS A
COLD FRONT MOVES INTO THE AREA.

THESE STORMS ARE NOT EXPECTED TO BE SEVERE...BUT THE MOST INTENSE
STORMS WILL PRODUCE WIND GUSTS TO 45 MPH ALONG WITH HEAVY
DOWNPOURS WHICH WILL ALLOW WATER TO POND ON ROADWAYS. STORM MOTION
WILL BE EAST TO SOUTHEAST AT 15 TO 20 MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF THUNDERSTORMS...MAINLY NEAR THE OHIO BORER ON
THURSDAY...AS THE COLD FRONT EXITS THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY AND TONIGHT.

LCZ422-423-460-LEZ444-LHZ421-422-441>443-462>464-281430-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE-OUTER SAGINAW BAY-INNER SAGINAW BAY-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT AUSTIN TO HARBOR BEACH MI-
LAKE HURON OFFSHORE BEYOND 5 NM FROM HARBOR BEACH TO PORT SANILAC MI-
LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT SANILAC TO PORT HURON MI-
1025 AM EDT WED JUN 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ST CLAIR...THE MICHIGAN
WATERS OF LAKE ERIE AND LAKE HURON.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS
AFTERNOON...CONTINUING INTO THE EVENING HOURS AS A COLD FRONT
SLIDES THROUGH THE AREA. THE THUNDERSTORM CHANCE WILL BE OVER
NORTH OF PORT HURON TONIGHT...WITH A CONTINUED CHANCE SOUTH.
NONE OF THE STORMS ARE EXPECTED TO BE SEVERE...BUT THE MOST INTENSE
STORMS WILL PRODUCE WIND GUSTS TO 35 KNOTS. STORM MOTION WILL BE
EAST TO SOUTHEAST AT 15 TO 20 MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF THUNDERSTORMS OVER LAKE ST CLAIR AND THE
MICHIGAN WATERS OF LAKE ERIE ON THURSDAY...AS THE COLD FRONT
EXITS THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT BE ANTICIPATED TODAY AND TONIGHT.

SF

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

The radar

The Detroit radar (KDTX), 41 km away, was scanning. The volume nearest the first event began at 17:15 UTC.

Open the radar archive at this moment

Event by event

15 thunderstorm wind, 5 hail, 2 flash flood, 1 lightning. Local standard time, as filed.

Thunderstorm Wind, Lapeer

When
June 27, 12:15 PM EST
Where
Lapeer County, 2 mi W of Almont
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
42.920, -83.070

Law enforcement reported a tree down.

Lightning, Wayne

When
June 27, 12:30 PM EST
Where
Wayne County, Detroit
Deaths
1 direct, 0 indirect
Reported by
Broadcast Media
Coordinates
42.330, -83.070

A golfer was struck and killed by lightning after seeking refuge under a tree at the Rogell Golf Course near 7 Mile and Lahser Roads.

Thunderstorm Wind, Washtenaw

When
June 27, 12:30 PM EST
Where
Washtenaw County, 1.23 mi NW of Dexter
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
42.343, -83.887

A trained spotter reported trees 10 to 12 inches in diameter uprooted.

Thunderstorm Wind, Wayne

When
June 27, 12:58 PM EST
Where
Wayne County, 3 mi W of Westland
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
42.320, -83.359

A trained spotter estimated a 60 MPH wind gust.

Thunderstorm Wind, Wayne

When
June 27, 1:03 PM EST
Where
Wayne County, Westland
Measured
56 kt (64 mph) estimated gust
Property damage
$15,000
Reported by
Broadcast Media
Coordinates
42.320, -83.300

The local television stations reported a large tree uprooted on a house.

Thunderstorm Wind, Wayne

When
June 27, 1:20 PM EST
Where
Wayne County, Dearborn
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
42.320, -83.250

A trained spotter reported two large tree branches down.

Hail, Saginaw

When
June 27, 2:20 PM EST
Where
Saginaw County, 3 mi E of Freeland
Measured
0.88 in hail
Reported by
Public
Coordinates
43.520, -84.060

Hail, Saginaw

When
June 27, 2:30 PM EST
Where
Saginaw County, 2 mi NNW of Saginaw
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
43.447, -83.985

Thunderstorm Wind, Bay

When
June 27, 2:32 PM EST
Where
Bay County, 6 mi SW of Bay City
Measured
54 kt (62 mph) estimated gust
Reported by
Department of Highways
Coordinates
43.539, -83.965

Road Commission reported a tree down on a road.

Thunderstorm Wind, Saginaw

When
June 27, 2:35 PM EST
Where
Saginaw County, 4 mi NW of Saginaw
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
43.461, -84.026

A trained spotter reported a tree branch 5 inches in diameter down.

Hail, Saginaw

When
June 27, 2:40 PM EST
Where
Saginaw County, 1 mi N of Saginaw
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
43.434, -83.970

Thunderstorm Wind, Saginaw

When
June 27, 2:40 PM EST
Where
Saginaw County, 1 mi N of Saginaw
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
43.434, -83.970

A trained spotter reported a few large tree branches down.

Hail, Saginaw

When
June 27, 3:00 PM EST
Where
Saginaw County, Bridgeport
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
43.370, -83.900

Flash Flood, Saginaw

When
June 27, 4:55 PM EST to 5:55 PM EST
Where
Saginaw County, 1 mi E of Saginaw
Cause
Heavy Rain
Property damage
$10,000
Reported by
Trained Spotter
Coordinates
43.420, -83.950

A trained spotter reported water 12 inches deep flowing across Interstate 75. Several cars stalled out. Total damages were estimated at roughly $10K.

Thunderstorm Wind, Saginaw

When
June 27, 4:55 PM EST
Where
Saginaw County, Saginaw
Measured
56 kt (64 mph) estimated gust
Property damage
$3,000
Reported by
Trained Spotter
Coordinates
43.420, -83.970

A trained spotter reported numerous trees and power lines down in downtown Saginaw.

Thunderstorm Wind, Monroe

When
June 27, 5:11 PM EST
Where
Monroe County, Temperance
Measured
55 kt (63 mph) estimated gust
Property damage
$3,000
Reported by
Law Enforcement
Coordinates
41.780, -83.570

Law enforcement reported power lines and a tree down in Temperance.

Thunderstorm Wind, Saginaw

When
June 27, 5:35 PM EST
Where
Saginaw County, 3 mi NNW of Burt
Measured
56 kt (64 mph) estimated gust
Reported by
Trained Spotter
Coordinates
43.270, -83.943

A trained spotter reported a tree 2 1/2 feet in diameter down.

Thunderstorm Wind, Genesee

When
June 27, 5:54 PM EST
Where
Genesee County, Montrose
Measured
55 kt (63 mph) estimated gust
Property damage
$3,000
Reported by
Law Enforcement
Coordinates
43.180, -83.870

Law enforcement reported power lines and two trees down in Montrose.

Hail, Shiawassee

When
June 27, 7:10 PM EST
Where
Shiawassee County, Henderson
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
43.080, -84.200

Thunderstorm Wind, Genesee

When
June 27, 7:10 PM EST
Where
Genesee County, Lennon
Measured
55 kt (63 mph) estimated gust
Reported by
Trained Spotter
Coordinates
42.980, -83.920

A trained spotter reported two trees down.

Thunderstorm Wind, Shiawassee

When
June 27, 7:10 PM EST
Where
Shiawassee County, Henderson
Measured
55 kt (63 mph) estimated gust
Reported by
Law Enforcement
Coordinates
43.080, -84.200

Law enforcement reported two trees down in Henderson.

Thunderstorm Wind, Genesee

When
June 27, 7:10 PM EST
Where
Genesee County, 1 mi W of Swartz Creek
Measured
56 kt (64 mph) estimated gust
Reported by
Law Enforcement
Coordinates
42.950, -83.840

Law enforcement reported two trees 4 feet in diameter down.

Flash Flood, Shiawassee

When
June 27, 8:00 PM EST to 9:00 PM EST
Where
Shiawassee County, Juddville
Cause
Heavy Rain
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
43.050, -83.980

Law Enforcement reported several inches of water over a few roads in Juddville. There were no reports of any significant damage.

The people who died

As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.

EventDateAgeSexWhereKind
Lightning, Wayne2007-06-2768MaleUnder TreeDirect

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Lightning
A lightning strike that killed, injured or caused damage.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Michigan in 2007Every state in 2007This day in weather historyWarnings in Michigan, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 41997, 41708, 42001, 44341, 42011, 42012, 41701, 41703, 44353, 42013, 41704, 45266, 41705, 41699, 42014, 42015, 42016, 42017, 41706, 42018, 42019, 44324, 41700.